Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 779, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 27, 2003, 2:04 AM CST for Adams County, Franklin County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2003, 2:04 AM CST (08:04 UTC)
- Expired
- Nov 27, 2003, 3:05 AM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Adams County, MS, Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 270804
SVRJAN
MSC001-037-270905-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
204 AM CST THU NOV 27 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 305 AM CST
* AT 204 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF ROXIE...OR ABOUT 17 MILES
SOUTHEAST OF NATCHEZ...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR ROXIE AT 215 AM CST
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3137 9120 3137 9134 3157 9112 3155 9080
3139 9100 3133 9109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:20 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 26, 8:20 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 820 PM CST WED NOV 26 2003 .DISCUSSION... SOUTHERLY FLOW CONTINUES TO GRADUALLY INCREASE ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT IN ADVANCE OF A LEAD SHORTWAVE APPROACHING FROM THE WEST. STRONG LOW-LEVEL THETAE ADVECTION HAS LEAD TO LIGHT AND SCATTERED RAIN SHOWERS OVER PORTIONS OF THE CWA ALREADY. HEAVIER SHOWERS AND THUNDERSTORMS THUS FAR THIS EVENING HAVE BEEN CONCENTRATED OVER EASTERN TX AND WESTERN LA. WITH THE SHORTWAVE CLOSING IN AN INCREASED LOW LEVEL JET WILL NUDGE EAST TO THE MISSISSIPPI RIVER OVER THE NEXT FEW HOURS AND WILL RESULT IN HIGHER LEVELS OF ISENTROPIC UPGLIDE. THE WEAKENING OF A CAP AROUND THE 700 MB LEVEL COINCIDENT WITH THIS JET REGION WILL ALLOW THE ATMOSPHERE TO GAIN MORE INSTABILITY (-2 TO -3 LIS)...ALBEIT OF AN ELEVATED NATURE. THE GOING FORECAST HANDLES THE EVOLUTION OF THESE EVENTS QUITE WELL AND CATEGORICAL POPS WEST OF THE RIVER BEFORE 6Z APPEARS DEFINITELY PLAUSIBLE. LARGE SCALE ASCENT SHOULD EXPAND EVEN FURTHER EAST THROUGH THE EARLY MORNING HOURS AND INCREASED POPS INCLUDED AFTER MIDNIGHT IN THE GOING FORECAST LOOK ON TRACK. AN UPDATE WILL BE SENT SHORTLY TO COVER TWEAKS IN THE TEMPERATURE FORECAST FOR THE REST OF THE NIGHT. SOUTHEAST WINDS AND THICKENING CLOUDS OVER NORTHERN AND EASTERN MISSISSIPPI HAVE ALLOWED FOR LITTLE DROPOFF IN READINGS POST SUNSET. OTHER LOCALES IN THE CWA HAVE BEEN NEARLY STABLE. I AM EXPECTING LOWS TO OCCUR IN ALL AREAS NEAR...OR BEFORE...MIDNIGHT WITH SURFACE MOISTURE AND WARM AIR ADVECTION CAUSING A SLOW RISE IN READINGS DURING THE EARLY MORNING. ALL OTHER PARAMETERS LOOK GOOD. && .JAN WATCHES/WARNING/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Nov 26, 1:57 PM CST, 12 hours 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271957- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI BEGINNING SHORTLY AFTER MIDNIGHT IN THE WEST AND CONTINUING THROUGH THE AFTERNOON ON THANKSGIVING DAY. SOME OF THE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL. IN ADDITION...THERE WILL BE THE POSSIBILITY FOR A COUPLE OF TORNADOES TO DEVELOP SOUTH OF HIGHWAY 84. A DEVELOPING SURFACE LOW OVER SOUTH TEXAS IS EXPECTED TO TRACK TO THE NORTHEAST TONIGHT. AS IT APPROACHES...A WARM AND MOIST SOUTHERLY FLOW WILL PUMP UNSTABLE AIR INTO THE FORECAST AREA. MEANWHILE...ALOFT...A FAVORABLE WIND SHEAR PROFILE FOR SEVERE THUNDERSTORMS WILL DEVELOP AND PUSH EAST TO BE OVER THE REGION AS WELL. LOW LEVEL DIRECTIONAL SHEAR IS NOT EXPECTED TO BE VERY GOOD... BUT A FEW BOUNDARY COLLISIONS COULD BRIEFLY SPAWN A FEW TORNADOES SOUTH OF HIGHWAY 84. CONDITIONS ACROSS THE AREA SHOULD BEGIN TO IMPROVE TOMORROW EVENING AS THE SYSTEM MOVES INTO ALABAMA. ...FLOODING... A POTENTIAL FOR FLASH FLOODING EXISTS OVER PORTIONS OF SOUTHEASTERN MISSISSIPPI THURSDAY...MAINLY FROM MID MORNING THROUGH THE AFTERNOON. ELSEWHERE ACROSS THE AREA...PONDING ON AREA ROADS WILL BE POSSIBLE IN THE LOW LYING AREAS AS WELL AS IN POOR DRAINAGE AREAS. THE FLOW OF THE WARM AND VERY MOIST AIRMASS INTO THE REGION...COUPLED WITH AN ANTICIPATED SLOW EASTWARD TRACK OF THE SYSTEM WILL TRANSLATE TO HIGH RAINFALL AMOUNTS OVER THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:33 PM CST | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| Nov 27, 2:39 AM CST | Flash Flood Warning | JAN | Adams | 61 min |
| Nov 27, 3:35 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| Nov 27, 3:50 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Nov 27, 4:07 AM CST | Tornado Warning | JAN | Marion | 48 min |
| Nov 27, 4:19 AM CST | Tornado Warning | JAN | Covington | 46 min |
| Nov 27, 4:32 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Nov 27, 4:42 AM CST | Tornado Warning | JAN | Jones | 43 min |
| Nov 27, 4:57 AM CST | Tornado Warning | JAN | Jasper | 58 min |
| Nov 27, 5:14 AM CST | Tornado Warning | JAN | Jefferson Davis | 46 min |
| Nov 27, 5:22 AM CST | Tornado Warning | JAN | Jones | 18 min |
| Nov 27, 5:27 AM CST | Tornado Warning | JAN | Covington | 43 min |
| Nov 27, 5:32 AM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Nov 27, 5:43 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 27, 7:25 AM CST | Flash Flood Warning | JAN | Jones | 95 min |
| Nov 27, 4:34 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 46 min |
| Nov 27, 5:35 PM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.